MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35252
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name = catheter, percutaneous, cutting/scoring; product code = pno.Pma/510(k) number = k141322.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during shunt dilatation of the patient's left arm to treat superficial femoral artery (sfa) lesion, the advance enforcer 35 focal force pta balloon catheter was unable to be inflated as it was longitudinally ruptured.No pressure was applied to the balloon during the event.The patient's arteries were noted to be angulated.Another manufacturer's seven (7) fr sheath and a wire guide were in place during removal of the device.Upon balloon catheter withdrawal, a clockwise rotation of the balloon was not conducted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance enforcer 35 focal force pta balloon catheter (asb5-35-80-6-4) was returned for investigation.A device failure analysis was conducted and it was found that the returned device had a pinhole leak in the balloon 2.5cm from the distal tip.There was no damage to the catheter shaft or balloon bonds.The device measured within specification for catheter length.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were two other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7263852
Report Number1820334-2018-00398
Device Sequence Number11056925
Product Code PNO
UDI-Device Identifier10827002352527
UDI-Public(01)10827002352527(17)201102(10)8342753
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35252
Device Catalogue NumberASB5-35-80-6-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1